MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLACK

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLACK
Model Number 48345T-01
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) will not receive the curved-tip sureform 45 stapler instrument and sureform 45 black reload for evaluation as they were discarded by the customer.A review of the submitted images was performed by an isi failure analysis engineer (fae).The following additional information was provided: it was observed that a curved-tip sureform 45 stapler instrument with an exposed blade and loose staples that were not deployed into the tissue.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the blade of the curved-tip sureform 45 stapler instrument was exposed when the customer physically opened the instrument's tips.An intuitive surgical, inc.(isi) technical support engineer (tse) advised the customer to replace the instrument.The procedure was completing as planned with no reported injury.Isi followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use, and no damage was found.The instrument involved a partial fire with the "tissue too thick to continue" error message, and the fire sequence was interrupted.The surgeon fired over an existing staple line.The surgeon did not use buttress material and did not experience any clamping issues prior to firing the sureform 45 black reload.The stapling issue did not result in malformed/unformed staples, staples missing, or holes/gaps observed within the staple line.The customer used another curved-tip sureform 45 stapler instrument to cut the tissue.The affected curved-tip sureform 45 stapler instrument was discarded as it was used on an infectious patient.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD BLACK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20263829
Report Number2955842-2024-19614
Device Sequence Number8215366
Product Code GDW
UDI-Device Identifier10886874117115
UDI-Public(01)10886874117115(10)K10230313
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345T-01
Device Catalogue Number48345T
Device Lot NumberK10230313
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2024
Initial Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose